A 32-year-old female asked:
Disclaimer

6yr old has strep throat started amox yest. today had itchy red thigh he took amox many times before in oct took for 6 out of 10 days is this allergy ?

2 doctor answers
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
Can be allergy: Someone can develop an allergy to a medication at anytime, so i prefer you call the pediatrician and let them look at the rash, you don't want to risk it spreading more if he continues on it.
Answered on Oct 24, 2017
1
1 thank
Dr. William Byars
43 years experience Family Medicine
Maybe: It's too soon to tell. This is a tough question and you won't get the same answer from all providers. Some would say stop the medicine. Others would say you might unnecessarily deprive your child of pencillin drugs for the rest of his life if you declare him to be allergic. Only one thing is certain: the more widespread this rash becomes, the more likely he is to have become allergic to the drug.
Answered on Apr 21, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 32-year-old female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Red eyes: More than likely he has developed conjunctivitis from the running which usually accompanies a strep throat. Consult your pediatrician for further care ... Read More
A 26-year-old male asked:
Dr. Harry Myers
23 years experience Family Medicine
Rash: Hi, It sounds like it might be a reaction to the Antibiotic. I would stop taking it and take an antihistamine daily until the rash calms down. Cool c ... Read More
2
2 thanks
A 18-year-old male asked:
Dr. Dean Giannone
24 years experience Internal Medicine
Allergy?: Amoxicillin is a penicillin derivative, and plenty of people are allergic to penicillins, so it very could be an allergic reaction. Monitor very clos ... Read More
A 33-year-old female asked:
Dr. Steven Weissberg
54 years experience Obstetrics and Gynecology
Allergic reaction: The itch can be due to a yeast infection secondary to taking the amoxicillin. The itchy red bumps can be signs of an allergic reaction to the medicati ... Read More
6
6 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month